Alert archive / Kentucky / Areal Flood Warnings in 2021
Areal Flood Warning 5, NWS Paducah, KY
NWS Paducah, KY issued this areal flood warning at May 4, 2021, 9:40 AM CDT for 4 counties in Kentucky. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2021, 9:40 AM CDT (14:40 UTC)
- Expired
- May 4, 2021, 11:30 AM CDT
- In force
- 110 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Christian County, KY, Hopkins County, KY, Muhlenberg County, KY, Todd County, KY
The radar
The Ft Campbell radar (KHPX), 37 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.7 hours before the alert went out and 342 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -373 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this areal flood warning went out at May 4, 6:29 AM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, May 4, 6:29 AM CDT, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service Paducah KY 629 AM CDT Tue May 4 2021 .UPDATE... Issued at 626 AM CDT Tue May 4 2021 For aviation section only. && .SHORT TERM...(Today through Friday) Issued at 323 AM CDT Tue May 4 2021 Latest surface analysis show a cold front extending from near Interstate 64 in southwest Indiana to just south of Marion Illinois to near poplar Bluff Missouri. A line of strong to severe storms extended from Ellsinore Missouri to Paducah to Greenville Kentucky moving north. This line of convection will continue north over the next few hours with isolated cells possible both north and south of the activity. Another line moving east-northeast out of Arkansas will trek across southern portions of west kentucky through daybreak. Timing of the frontal passage today remains in question due to drastic model differences. It looks like the front will remain draped across our region much of the day, and daytime heating will help convection continue to develop or redevelop, especially by late morning and this afternoon. The front should finally push southeast of our region this evening, allowing showers and storms to taper off from west to east this evening into the early morning hours of Wednesday. By late tonight, high pressure from the Central Plains will move over the middle Mississippi valley. This will bring dry conditions back to our region, and keep winds out of the north into Wednesday night. Cooler air will continue to filter in, keeping our high temperatures 5 to 10 degrees below normal, and lows 4 to 7 degrees below normal. On Thursday, models have been fairly consistent in bringing a weak surface trof across our region. This will produce isolated to scattered showers and thunderstorms to the PAH forecast area Thursday afternoon, with the better chances across our northern counties. High pressure will quickly follow, so our area will be dry Thursday night through Friday evening. .LONG TERM...(Friday night through Monday) Issued at 323 AM CDT Tue May 4 2021 An active pattern is expected for the weekend. Models show a surface low over the Central Plains bringing a warm front north into the middle Mississippi and lower Ohio valleys late Friday night into Saturday. Models show the front lifting north and setting up shop just north of the PAH forecast area by late Saturday into Saturday night. Impulses moving along the front will keep showers and thunderstorms in our forecast through the weekend. Small chances of showers will move move into our western and northern counties late Friday night, with showers and some storms spreading across the rest of the PAH forecast area Saturday as impulses ride along the front. Due to the expected location of the front, our highest chances will be across southern Illinois and southwest Indiana. By Saturday night into Sunday, the surface low to our west will push eastward, dragging a cold front toward our region. Models differ in how fast the cold front will move through our region late Sunday into Sunday night, but there is some agreement that the front will hang up just south of the PAH fa. Generally, showers and storms will remain in our forecast through Monday. && .AVIATION... Issued at 626 AM CDT Tue May 4 2021 Thunder chances will end from west to east around 12-15z, though kept vicinity showers going through most if not all the remainder of the forecast period. Cigs will lower to MVFR under rain shower activity. After the steady rain ends, cigs will remain in the low MVFR range or deteriorate further to IFR levels depending on location. Vsbys will generally be VFR. Winds will be SW at 5-10 kts outside of thunderstorms this AM, becoming W-NW this afternoon behind a passing cold front. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...GM SHORT TERM...RST LONG TERM...RST AVIATION...GM
Hazardous weather outlook, May 4, 7:20 AM CDT, 2 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 720 AM CDT Tue May 4 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-051230- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 720 AM CDT Tue May 4 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are possible today into this evening. A few strong to severe storms are not out of the question, especially in west Kentucky. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A few thunderstorms are possible across the region Thursday afternoon. Severe thunderstorms are not expected. Isolated to scattered thunderstorms are expected Saturday afternoon through Sunday night, then again Monday afternoon. Severe storms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation can not be ruled out today, mainly along and south of the Ohio River.
In the hours before
Local storm report, May 4, 6:13 AM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
613 AM CDT TUE MAY 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 AM TSTM WND DMG 2 ENE HOPKINSVILLE 36.87N 87.47W
05/04/2021 CHRISTIAN KY EMERGENCY MNGR
TREE DOWN ACROSS BOTH LANES OF TRAFFIC ON
EAST 7TH STREET AT THE 1700 BLOCK.
&&
RSTLocal storm report, May 4, 6:25 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
625 AM CDT TUE MAY 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM FLASH FLOOD GRAHAM 37.25N 87.28W
05/04/2021 MUHLENBERG KY EMERGENCY MNGR
SEVERAL ROADS FLOODED, INCLUDING A FEW MAIN ROADS. A
COUPLE OF MOBILE HOMES EVACUATING DUE TO FLOODING.
RAINFALL MEASUREMENT OF 5.01 INCHES SIX MILES SOUTHWEST
OF GREENVILLE.
&&
MYLocal storm report, May 4, 6:30 AM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
630 AM CDT TUE MAY 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 AM TSTM WND DMG 2 W LYNNVILLE 36.56N 88.61W
05/04/2021 GRAVES KY PUBLIC
REPORT FROM MPING: TREES DOWN.
&&
MYLocal storm report, May 4, 6:33 AM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
633 AM CDT TUE MAY 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM HAIL 1 SW CRUTCHFIELD 36.57N 88.95W
05/04/2021 M0.75 INCH FULTON KY TRAINED SPOTTER
0205 AM TSTM WND DMG DONIPHAN 36.62N 90.82W
05/04/2021 RIPLEY MO PUBLIC
MEDIA RELAYED REPORT OF A LARGE TREE ON A
HOME IN DONIPHAN.
0210 AM TSTM WND DMG DONIPHAN 36.62N 90.82W
05/04/2021 RIPLEY MO EMERGENCY MNGR
PLENTY OF TREE DAMAGE, POWER OUTAGES.
HIGHEST MEASURED GUST 55 MPH.
0243 AM TSTM WND DMG 1 SW GIDEON 36.44N 89.92W
05/04/2021 NEW MADRID MO BROADCAST MEDIA
BEDROOM WINDOW BLOWN OUT, POWER POLE DOWN,
TREES DOWN.
0255 AM HAIL 4 NW CROFTON 37.10N 87.54W
05/04/2021 M0.75 INCH CHRISTIAN KY PUBLIC
0300 AM FLASH FLOOD 1 NNW DONIPHAN 36.64N 90.83W
05/04/2021 RIPLEY MO LAW ENFORCEMENT
SEVERAL ROADS IN THE COUNTY FLOODING. REPORT
DELAYED DUE TO POWER OUTAGES IN AREA.
0305 AM TSTM WND DMG 1 NNW PUXICO 36.96N 90.16W
05/04/2021 STODDARD MO EMERGENCY MNGR
EOC REPORTED TREES DOWN ON ROADS IN PUXICO.
0307 AM HAIL CROFTON 37.05N 87.49W
05/04/2021 M0.75 INCH CHRISTIAN KY PUBLIC
0330 AM FLASH FLOOD 4 SW ACORN RIDGE 36.87N 90.12W
05/04/2021 STODDARD MO EMERGENCY MNGR
EOC REPORTS SWIFTWATER ALONG WW, SOUTH OF
COUNTY ROAD 420.
0330 AM FLASH FLOOD 4 SE DUDLEY 36.75N 90.05W
05/04/2021 STODDARD MO EMERGENCY MNGR
EOC REPORTS WATER OVER ROADWAY AT COUNTY
ROAD 659/ZZ.
0336 AM TSTM WND DMG OAKTON 36.67N 89.07W
05/04/2021 HICKMAN KY EMERGENCY MNGR
WIND DAMAGE TO A BUILDING IN OAKTON.
0338 AM TSTM WND DMG CLINTON 36.67N 88.99W
05/04/2021 HICKMAN KY EMERGENCY MNGR
3 BUILDINGS WITH WIND DAMAGE. POWER OUT.
LARGE TREES AND POWER LINES DOWN.
0403 AM TSTM WND DMG 2 W LYNNVILLE 36.56N 88.61W
05/04/2021 GRAVES KY PUBLIC
REPORT FROM MPING: TREES DOWN.
0412 AM TSTM WND DMG 2 W HAZEL 36.51N 88.36W
05/04/2021 CALLOWAY KY TRAINED SPOTTER
NUMEROUS TREES DOWN FROM 2 MILES WEST OF
HAZEL TO HAZEL. 2 HOUSES WITH TREES ON THEM.
0413 AM TSTM WND DMG HAZEL 36.50N 88.33W
05/04/2021 CALLOWAY KY TRAINED SPOTTER
SEVERAL TREES DOWN ON HIGHWAY 641.
0430 AM FLASH FLOOD GREENVILLE 37.21N 87.18W
05/04/2021 MUHLENBERG KY 911 CALL CENTER
SEVERAL ROADS FLOODED IN GREENVILLE.
0508 AM TSTM WND DMG 2 S HOPKINSVILLE 36.82N 87.48W
05/04/2021 CHRISTIAN KY EMERGENCY MNGR
TREE, POWER POLE, AND TRAFFIC LIGHTS DOWN ON
FORT CAMPBELL BOULEVARD AT THE BYPASS.
0508 AM TSTM WND DMG 2 ENE HOPKINSVILLE 36.87N 87.47W
05/04/2021 CHRISTIAN KY EMERGENCY MNGR
TREE DOWN ACROSS BOTH LANES OF TRAFFIC ON
EAST 7TH STREET AT THE 1700 BLOCK.
0615 AM FLASH FLOOD GRAHAM 37.25N 87.28W
05/04/2021 MUHLENBERG KY EMERGENCY MNGR
SEVERAL ROADS FLOODED, INCLUDING A FEW MAIN
ROADS. A COUPLE OF MOBILE HOMES EVACUATING
DUE TO FLOODING. RAINFALL MEASUREMENT OF
5.01 INCHES SIX MILES SOUTHWEST OF
GREENVILLE.
&&Local storm report, May 4, 8:39 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
839 AM CDT TUE MAY 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM TSTM WND DMG 3 NW FULTON 36.54N 88.92W
05/04/2021 FULTON KY EMERGENCY MNGR
MAJOR STRUCTURAL DAMAGE TO HOUSE. ROOF AND WALL OFF
HOUSE. TREE ON HOUSE. CAR MOVED 40 FEET. POSSIBLE
TORNADO.
&&
MYLocal storm report, May 4, 9:03 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
903 AM CDT TUE MAY 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM TSTM WND DMG 1 S OAKTON 36.64N 89.09W
05/04/2021 HICKMAN KY EMERGENCY MNGR
POSSIBLE TORNADO. DAMAGE EXTENDED FROM JUST SOUTHWEST OF
OAKTON TO THE NORTH SIDE OF CLINTON. SEVERAL TREES ON
HOUSES. DAMAGE TO TREES AND OUTBUILDINGS.
&&
MYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 11:14 PM CDT | Special Weather Statement | PAH | Henderson | 31 min |
| May 3, 11:26 PM CDT | Special Weather Statement | PAH | Lyon | 34 min |
| May 3, 11:39 PM CDT | Special Weather Statement | PAH | Union | 51 min |
| May 4, 12:02 AM CDT | Special Weather Statement | PAH | Daviess | 43 min |
| May 4, 1:05 AM CDT | Special Weather Statement | PAH | Caldwell | 25 min |
| May 4, 1:10 AM CDT | Severe Thunderstorm Warning | PAH | Daviess | 31 min |
| May 4, 1:23 AM CDT | Special Weather Statement | PAH | Hopkins | 52 min |
| May 4, 2:00 AM CDT | Special Weather Statement | PAH | Christian, Muhlenberg | 45 min |
| May 4, 2:02 AM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Fulton, Graves, Hickman | 43 min |
| May 4, 2:41 AM CDT | Special Weather Statement | PAH | Ballard, Caldwell, Livingston, Lyon, McCracken | 64 min |
| May 4, 2:50 AM CDT | Severe Thunderstorm Warning | PAH | Fulton, Hickman | 55 min |
| May 4, 2:51 AM CDT | Special Weather Statement | PAH | Christian, Muhlenberg | 69 min |
| May 4, 3:05 AM CDT | Flash Flood Warning | PAH | Christian, Muhlenberg | 7 hr |
| May 4, 3:10 AM CDT | Areal Flood Advisory | PAH | Carlisle, Fulton, Hickman | 3 hr |
| May 4, 3:22 AM CDT | Special Weather Statement | PAH | Crittenden, Livingston | 53 min |
| May 4, 3:35 AM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Fulton, Graves, Hickman | 40 min |
| May 4, 3:54 AM CDT | Special Weather Statement | PAH | Daviess, McLean | 51 min |
| May 4, 3:59 AM CDT | Tornado Warning | PAH | Calloway, Graves | 31 min |
| May 4, 4:08 AM CDT | Severe Thunderstorm Warning | PAH | Calloway, Christian, Lyon, Marshall, Trigg | 52 min |
| May 4, 4:10 AM CDT | Areal Flood Advisory | PAH | McCracken | 3 hr |
| May 4, 4:30 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Crittenden, Hopkins, Livingston, Lyon and 1 more | 45 min |
| May 4, 4:45 AM CDT | Flash Flood Warning | PAH | Caldwell, Hopkins, Lyon, Muhlenberg | 5 hr |
| May 4, 5:06 AM CDT | Severe Thunderstorm Warning | PAH | Christian, Hopkins, Muhlenberg, Todd | 39 min |
| May 4, 5:14 AM CDT | Tornado Warning | PAH | Christian, Muhlenberg, Todd | 21 min |
| May 4, 10:01 AM CDT | River Flood Warning | PAH | Muhlenberg | 6 days |
| May 4, 4:34 AM CDT | Areal Flood Advisory | PAH | Johnson | 3 hr |
| May 4, 1:36 AM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 54 min |
| May 4, 1:43 AM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, New Madrid, Ripley, Wayne | 62 min |
| May 4, 1:55 AM CDT | Tornado Warning | PAH | Ripley | 21 min |
| May 4, 2:22 AM CDT | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid, Scott, Stoddard | 53 min |
| May 4, 2:27 AM CDT | Flash Flood Warning | PAH | Ripley | 3 hr |
| May 4, 2:55 AM CDT | Flash Flood Warning | PAH | Stoddard | 5 hr |
| May 4, 5:49 AM CDT | Areal Flood Warning | PAH | Stoddard | 3 hr |
Nearby
Areal Flood Warnings in Kentucky, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.